Approximation of the Hilbert transform in the Lebesgue spaces

Authors

  • Rashid Aliev Baku State University, Azerbaijan
  • Lale Alizade Baku State University, Azerbaijan

DOI:

https://doi.org/10.33993/jnaat522-1312

Keywords:

Hilbert transform, approximation, Lebesgue space, singular integral
Abstract views: 71

Abstract

The Hilbert transform plays an important role in the theory and practice of signal processing operations in continuous system theory because of its relevance to such problems as envelope detection and demodulation, as well as its use in relating the real and imaginary components, and the magnitude and phase components of spectra. The Hilbert transform is a multiplier operator and is widely used in the theory of Fourier transforms. The Hilbert transform is the main part of the singular integral equations on the real line. Therefore, approximations of the Hilbert transform are of great interest. Many papers have dealt with the numerical approximation of the singular integrals in the case of bounded intervals. On the other hand, the literature concerning the numerical integration on unbounded intervals is by far poorer than the one on bounded intervals. The case of the Hilbert Transform has been considered very little. This article is devoted to the approximation of the Hilbert transform in Lebesgue spaces by operators which introduced by V.R.Kress and E.Mortensen to approximate the Hilbert transform of analytic functions in a strip. In this paper, we prove that the approximating operators are bounded maps in Lebesgue spaces and strongly converges to the Hilbert transform in these spaces.

Downloads

Download data is not yet available.

References

R.A. Aliev, A new constructive method for solving singular integral equations, Math. Notes, 79 (2006) no. 6, pp. 749–770. https://doi.org/10.1007/s11006-006-0088-5 DOI: https://doi.org/10.1007/s11006-006-0088-5

R.A. Aliev and Ch.A. Gadjieva, On the approximation of the Hilbert transform, Trudy Inst. Mat. Mekh. UrO RAN, 25 (2019) no. 2, pp. 30–41 (in Russian). https://doi.org/10.21538/0134-4889-2019-25-2-30-41 DOI: https://doi.org/10.21538/0134-4889-2019-25-2-30-41

D.M. Akhmedov and K.M. Shadimetov, Optimal quadrature formulas for approximate solution of the first kind singular integral equation with Cauchy kernel, Stud. Univ. Babes-Bolyai Math., 67 (2022) no. 3, pp. 633–651. https://doi.org/10.24193/subbmath.022.3.15 DOI: https://doi.org/10.24193/subbmath.2022.3.15

K.F. Andersen, Inequalities with weights for discrete Hilbert transforms, Canad. Math. Bull., 20 (1977) no. 1, pp. 9–16. https://doi.org/10.4153/CMB-1977-002-2 DOI: https://doi.org/10.4153/CMB-1977-002-2

B. Bialecki, Sinc quadratures for Cauchy principal value integrals, Numerical Integration, Recent Developments, Software and Applications, edited by T.O. Espelid and A. Genz, NATO ASI Series, Series C: Mathematical and Physical Sciences, 357, Dordrecht: Kluwer Academic Publishers, 1992, pp. 81–92. DOI: https://doi.org/10.1007/978-94-011-2646-5_7

H. Boche and V. Pohl, Limits of calculating the finite Hilbert transform from discrete samples, Appl. Comp. Harmonic Anal., 46 (2019), pp. 66–93. https://doi.org/10.1016/j.acha.2017.03.002 DOI: https://doi.org/10.1016/j.acha.2017.03.002

H. Boche and V. Pohl, Calculating the Hilbert transform on spaces with energy concentration: Convergence and divergence regions, IEEE Transactions on Information Theory, 65 (2019), pp. 586–603. https://doi.org/10.1109/TIT.2018.2859328 DOI: https://doi.org/10.1109/TIT.2018.2859328

M.C. De Bonis, B.D. Vecchia and G. Mastroianni, Approximation of the Hilbert transform on the real line using Hermite zeros, Math. Comp., 71 (2002), pp. 1169–1188. https://doi.org/10.1090/S0025-5718-01-01338-2 DOI: https://doi.org/10.1090/S0025-5718-01-01338-2

G. Criscuolo and G. Mastroianni, On the convergence of an interpolatory product rule for evaluating Cauchy principal value integrals, Math. Comp., 48 (1987), pp. 725–735. https://doi.org/10.1090/S0025-5718-1987-0878702-4 DOI: https://doi.org/10.1090/S0025-5718-1987-0878702-4

G. Criscuolo and G. Mastroianni, On the uniform convergence of Gaussian quadrature rules for Cauchy principal value integrals, Numer. Math., 54 (1989), pp. 445–461. https://doi.org/10.1007/BF01396323 DOI: https://doi.org/10.1007/BF01396323

S.B. Damelin and K. Diethelm, Boundedness and uniform numerical approximation of the weighted Hilbert transform on the real line, Numer. Func. Anal. Optimiz., 22 (2001) nos. 1-2, pp. 13–54. https://doi.org/10.1081/NFA-100103786 DOI: https://doi.org/10.1081/NFA-100103786

P.J. Davis and P. Rabinowitz, Methods of Numerical Integration, Academic Press, New York, 1984. DOI: https://doi.org/10.1016/B978-0-12-206360-2.50012-1

Z.K. Eshkuvatov, N.M.A. Nik Long and M. Abdulkawi, Approximate solution of singular integral equations of the first kind with Cauchy kernel, Appl. Math. Lett., 22 (2009) no. 5, pp. 651–657. https://doi.org/10.1016/j.aml.2008.08.001 DOI: https://doi.org/10.1016/j.aml.2008.08.001

J. Garnett, Bounded analytic functions, Academic Press, New York, 1981.

T. Hasegawa, Uniform approximations to finite Hilbert transform and its derivative, J. Comp. Appl. Math., 163 (2004) no. 1 pp. 127–138. https://doi.org/10.1016/j.cam.2003.08.059 DOI: https://doi.org/10.1016/j.cam.2003.08.059

T. Hasegawa and H. Sugiura, Uniform approximation to finite Hilbert transform of oscillatory functions and its algorithm, J. Comp. Appl. Math., 358 (2019), pp. 327–342. https://doi.org/10.1016/j.cam.2019.02.012 DOI: https://doi.org/10.1016/j.cam.2019.02.012

D.B. Hunter, Some Gauss-type formulae for the evaluation of Cauchy principal values of integrals, Numer. Math., 19 (1972), pp. 419–424. https://doi.org/10.1007/BF01404924 DOI: https://doi.org/10.1007/BF01404924

P. Koosis, Introduction to p H spaces, Cambridge University Press, 2008.

V.R. Kress and E. Martensen, Anwendung der rechteckregel auf die reelle Hilbert transformation mit unendlichem interval, ZAMM, 50 (1970), pp. 61–64. https://doi.org/10.1002/zamm.19700500125 DOI: https://doi.org/10.1002/zamm.19700500125

S. Kumar, A note on quadrature formulae for Cauchy principal value integrals, IMA J. Appl. Math., 26 (1980) no. 4, pp. 447–451. https://doi.org/10.1093/imamat/26.4.447 DOI: https://doi.org/10.1093/imamat/26.4.447

J. Li and Z. Wang, Simpson’s rule to approximate Hilbert integral and its application, Appl. Math. Comp., 339 (2018), pp. 398–409. https://doi.org/10.1016/j.amc.2018.07.011 DOI: https://doi.org/10.1016/j.amc.2018.07.011

I.K. Lifanov, Singular Integral Equations and Discrete Vortices, VSP, Amsterdam, 1996. DOI: https://doi.org/10.1515/9783110926040

M.B. Abd-el-Malek and S.S. Hanna, The Hilbert transform of cubic splines, Comm. Nonlinear Sci. Numer. Simul., 80 (2020), article no. 104983. https://doi.org/10.1016/j.cnsns.2019.104983 DOI: https://doi.org/10.1016/j.cnsns.2019.104983

S.G. Mikhlin and S. Prossdorf, Singular Integral Operator, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo, 1986.

G. Monegato, The Numerical evaluation of one-dimensional Cauchy principal value integrals, Computing, 29 (1982), pp. 337–354. https://doi.org/10.1007/BF02246760 DOI: https://doi.org/10.1007/BF02246760

I. Notarangelo, Approximation of the Hilbert transform on the real line using Freud weights, in: W. Gautschi et al. (Eds.), Approximation and Computation – In Honor of Gradimir V. Milovanovic, Springer Optimization and Its Applications, vol. 42, Springer, 2011, pp. 233–252. DOI: https://doi.org/10.1007/978-1-4419-6594-3_15

Sh. Olver, Computing the Hilbert transform and its inverse, Math. Comp., 80 (2011), pp. 1745–1767. https://doi.org/10.1090/S0025-5718-2011-02418-X DOI: https://doi.org/10.1090/S0025-5718-2011-02418-X

M.M. Panja and B.N. Mandal, Wavelet Based Approximation Schemes for Singular Integral Equations, CRC Press, 2020. DOI: https://doi.org/10.4324/9780429244070

M. Riesz, Sur les fonctions conjuguees, Math. Z., 27 (1928), pp. 218–244. https://doi.org/10.1007/BF01171098 DOI: https://doi.org/10.1007/BF01171098

A. Setia, Numerical solution of various cases of Cauchy type singular integral equation, Appl. Math. Comput., 230 (2014), pp. 200–207. https://doi.org/10.1016/j.amc.2013.12.114 DOI: https://doi.org/10.1016/j.amc.2013.12.114

A. Sidi, Analysis of errors in some recent numerical quadrature formulas for periodic singular and hypersingular integrals via regularization, Appl. Numer. Math., 81 (2014), pp. 30–39. https://doi.org/10.1016/j.apnum.2014.02.011 DOI: https://doi.org/10.1016/j.apnum.2014.02.011

A. Sidi, Richardson extrapolation on some recent numerical quadrature formulas for singular and hypersingular integrals and its study of stability, J. Sci. Comp., 60 (2014) no. 1, pp. 141–159. https://doi.org/10.1007/s10915-013-9788-7 DOI: https://doi.org/10.1007/s10915-013-9788-7

E.M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Univ. Press, Princeton, 1971. DOI: https://doi.org/10.1515/9781400883899

F. Stenger, Approximations via Whittaker’s cardinal function, J. Approx. Theory, 17 (1976), pp. 222–240. https://doi.org/10.1016/0021-9045(76)90086-1 DOI: https://doi.org/10.1016/0021-9045(76)90086-1

F. Stenger, Numerical methods based on Whittaker cardinal or Sinc functions, SIAM Rev., 23 (1981), pp. 165–224. https://doi.org/10.1137/1023037 DOI: https://doi.org/10.1137/1023037

F. Stenger, Numerical methods based on Sinc and analytic functions, Springer Series in Computational Mathematics, 20. Springer-Verlag, 1993. https://doi.org/10.1007/978-1-4612-2706-9 DOI: https://doi.org/10.1007/978-1-4612-2706-9

X. Sun and P. Dang, Numerical stability of circular Hilbert transform and its application to signal decomposition, Appl. Math. Comput., 359 (2019), pp. 357–373. https://doi.org/10.1016/j.amc.2019.04.080 DOI: https://doi.org/10.1016/j.amc.2019.04.080

H. Wang and Sh. Xiang, Uniform approximations to Cauchy principal value integrals of oscillatory functions, Appl. Math. Comput., 215 (2009), pp. 1886–1894. https://doi.org/10.1016/j.amc.2009.07.041 DOI: https://doi.org/10.1016/j.amc.2009.07.041

Ch. Zhoua, L. Yanga, Y. Liua and Z. Yang, A novel method for computing the Hilbert transform with Haar multiresolution approximation, J. Comp. Appl. Math., 223 (2009), pp. 585–597. https://doi.org/10.1016/j.cam.2008.02.006 DOI: https://doi.org/10.1016/j.cam.2008.02.006

A. Zygmund, Trigonometric Series, vol. I, II, Cambridge Univ. Press, 1959.

Downloads

Published

2023-12-28

How to Cite

Aliev, R., & Alizade, L. (2023). Approximation of the Hilbert transform in the Lebesgue spaces. J. Numer. Anal. Approx. Theory, 52(2), 139–154. https://doi.org/10.33993/jnaat522-1312

Issue

Section

Articles